Ohio, 2025

Flooding and Hail in Ohio, April 4 to 5, 2025

April 4 to 5, 2025 · NWS ILN · 18 events in 8 counties and zones

Widespread showers and thunderstorms occurred across the region as waves of low pressure moved east along a frontal boundary that was stalled out along the Ohio River.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Widespread showers and thunderstorms occurred across the region as waves of low pressure moved east along a frontal boundary that was stalled out along the Ohio River.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 3, 8:11 PM EST, 3 hours 49 minutes earlier.

Area forecast discussion, Apr 3, 8:11 PM EST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
911 PM EDT Thu Apr 3 2025

.SYNOPSIS...
Waves of low pressure will result in more rounds of showers and
storms, bringing the prospects for heavy rain and potential flooding
into the weekend.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Widespread showers and some embedded thunderstorms will persist
through the overnight with locally heavy rain possible. Mesoscale
guidance suggests a bulk of the heaviest precipitation is likely to
fall from I-70 on south with the highest totals possibly near the
Ohio River through daybreak. Isolated rainfall totals upwards of 2
inches are likely across southern Ohio and northern Kentucky. Some
flooding issues may start to develop tonight given the high
rainfalls totals expected tonight falling on already saturated
ground. The main areas of concern will be smaller creaks and rivers
along with some isolated flash flood problems.

This rainfall is being driven by anomalously high PWATs overlapping
with strong ascent and frontogenesis along the nose of a nocturnally-
enhanced LLJ parked across southern Ohio/northern Kentucky. This
round of widespread rainfall will contribute to the flood risk
increasing through the end of the week.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Friday morning, showers and some thunderstorms are likely ongoing,
especially closer to the Ohio River. Throughout the mid-morning and
into the afternoon, a deepening ridge will begin to push the better
low-level jet stream forcing northward. How the front and associated
rainfall evolves throughout the period is a bit uncertain as
convective/mesoscale processes offset the northward push of the
broader synoptic flow. Eventually, perhaps as late as Friday evening,
the synoptic flow prevails, especially farther to the west as surface
low pressure deepens over the mid Mississippi River Valley. New
convective development forms to the west of the local area, spreading
southeastward into the Ohio Valley Friday evening into Friday night.

If the convective processes can remain established into the
afternoon, warm and moist air attempting to move northward will
encounter surface outflow boundaries and/or the lingering front,
initiating additional thunderstorms. This situation would increase
the potential for localized flash flooding and heavier rainfall. For
now, the WPC DAY 2 ERO Slight Risk is appropriate, but a locally
higher threat may develop based on this scenario.

Severe threat Friday night remains marginal with the more rich
surface moisture and warm temperatures struggling to advect
northward along with meager mid-level lapse rates. So while plentiful
shear is present, the thermodynamic environment is not conducive for
surface based convection through the overnight.

By the close of the short term period, a corridor of thunderstorms is
likely to be occurring over the area, with uncertainty on the exact
placement. Due to the saturation of soils and elevated streams, flooding
and flash flooding will be a concern heading into Saturday morning.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
The surface boundary will be situated just off to our northwest
Saturday morning with our area mainly in the warm sector. The
boundary will begin to sag down across our area Saturday into
Saturday night as the final wave of low pressure moves east along it.
This will lead to one last round of decent rainfall, mainly Saturday
afternoon into Saturday night. It looks like 1 to 2 inches, with
locally high amounts may be possible with this last batch of pcpn.
This may represent the best chance for flooding/flash flooding
through this longer event, as streams will already be running high by
this point. We will likely end up with a decent temperature gradient
on Saturday with highs ranging from the mid 60s northwest to the low
80s in our far southeast.

The boundary will push off to our southeast through the day on
Sunday as an upper level trough settles in across the Great Lakes
region through mid week. This will lead to below normal temperatures
through the rest of the long term period, with the coolest day
looking to be on Tuesday when daytime highs will only be in the low
to mid 40s.

Some mid level short wave energy moving through the trough will lead
to some lower end chances for showers, particularly Monday afternoon
into Monday night and then again Wednesday night into Thursday.
Thermal profiles may be cool enough Monday night to allow for some
snow to mix in with the showers.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
Widespread showers and thunderstorms continue through the TAF
period. For this rest of this evening and overnight, showers and
some thunder is are forecast at all the sites. Lowering MVFR and IFR
ceilings accompany the rain. For Friday, showers and storms may be
more focused along and near the Ohio River with KCVG and KLUK being
primarily impacted through the day. MVFR and IFR ceilings persist
across the sites with the unsettled setup in place.

Light northerly winds develop overnight. Winds veer to the northeast
and eventually the east on Friday.

OUTLOOK...Periods of showers and thunderstorms will occur into
Sunday morning. This will result in MVFR/IFR conditions from time to
time.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through Sunday morning for OHZ026-034-035-042>046-
     051>056-060>065-070>074-077>082-088.
KY...Flood Watch through Sunday morning for KYZ089>100.
IN...Flood Watch through Sunday morning for INZ050-058-059-066-073>075-
     080.

&&

SYNOPSIS...McGinnis
NEAR TERM...Campbell
SHORT TERM...McGinnis
LONG TERM...JGL
AVIATION...Campbell
Hazardous weather outlook, Apr 3, 2:57 PM EST, 9 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
357 PM EDT Thu Apr 3 2025

OHZ026-034-035-043-044-042000-
Hardin-Mercer-Auglaize-Shelby-Logan-
357 PM EDT Thu Apr 3 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for west central Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-045-046-051>056-
060>065-070>074-077>082-088-042000-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Darke-Delaware-Miami-Champaign-Clark-Madison-
Licking-Preble-Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-
Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
357 PM EDT Thu Apr 3 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

In addition, a few strong to severe storms will be possible Saturday
afternoon and evening.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 3, 10:32 PM EST, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1132 PM EDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 AM     Tstm Wnd Dmg     1 SSE Forestville       39.05N 84.33W
04/03/2025                   Hamilton           OH   Public

            Softwood trees uprooted and snapped.

&&
Local storm report, Apr 3, 10:33 PM EST, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1133 PM EDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     Tstm Wnd Dmg     1 SSE Forestville       39.06N 84.34W
04/03/2025                   Hamilton           OH   Public

            Multiple large limbs were downed.

&&
Local storm report, Apr 3, 10:34 PM EST, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1134 PM EDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 AM     Tstm Wnd Dmg     1 E Indian Hill         39.18N 84.33W
04/03/2025                   Hamilton           OH   Public

            Large trees uprooted with root balls.

&&
Local storm report, Apr 3, 10:36 PM EST, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1136 PM EDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 AM     Tstm Wnd Dmg     3 SSW Franklin          39.51N 84.32W
04/03/2025                   Warren             OH   Public

            Large limbs downed.

&&
Local storm report, Apr 3, 10:37 PM EST, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1137 PM EDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     Tstm Wnd Dmg     1 NE Groesbeck          39.24N 84.58W
04/03/2025                   Hamilton           OH   Public

            Large tree limbs downed.

&&
Local storm report, Apr 3, 10:39 PM EST, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1139 PM EDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 AM     Tstm Wnd Dmg     4 S Centerville         39.58N 84.16W
04/03/2025                   Warren             OH   Public

            Siding ripped down from homes. Trees downed.

&&

The radar

The Cincinnati radar (KILN), 79 km away, was scanning. The volume nearest the first event began at 05:00 UTC.

Open the radar archive at this moment

Event by event

10 flood, 8 hail. Local standard time, as filed.

Flood, Adams

When
April 4, 12:00 AM EST to 2:00 AM EST
Where
Adams County, 2.13 mi SW of Bentonville to 2.48 mi SW of Bentonville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.730, -83.630

High water was reported on a highway.

Flood, Hocking

When
April 4, 5:00 AM EST to 7:00 AM EST
Where
Hocking County, Greendale to 2.23 mi ENE of Greendale
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.530, -82.280

High water was reported on several roads across the county, including State Routes 93 and 595.

Hail, Montgomery

When
April 4, 10:33 PM EST to 10:35 PM EST
Where
Montgomery County, 2.11 mi SE of Centerville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.600, -84.120

Hail, Montgomery

When
April 4, 10:35 PM EST to 10:37 PM EST
Where
Montgomery County, 2.07 mi S of Centerville
Measured
1 in hail
Reported by
NWS Employee
Coordinates
39.590, -84.150

Hail, Warren

When
April 4, 10:40 PM EST to 10:42 PM EST
Where
Warren County, 1.07 mi W of Edgetown
Measured
1 in hail
Reported by
Public
Coordinates
39.550, -84.150

Hail, Greene

When
April 4, 10:50 PM EST to 10:52 PM EST
Where
Greene County, 1.27 mi ENE of Pogue Corners
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
39.610, -83.950

Hail, Greene

When
April 4, 10:50 PM EST to 10:52 PM EST
Where
Greene County, 1.38 mi N of New Jasper
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.670, -83.820

Hail, Greene

When
April 4, 10:55 PM EST to 10:57 PM EST
Where
Greene County, 2.11 mi NW of Jamestown Bloom Arpt
Measured
3 in hail
Reported by
Public
Coordinates
39.650, -83.780

Hail, Greene

When
April 4, 10:57 PM EST to 10:59 PM EST
Where
Greene County, 1.27 mi WNW of Jamestown
Measured
2 in hail
Reported by
Public
Coordinates
39.660, -83.750

Hail, Greene

When
April 4, 11:00 PM EST to 11:02 PM EST
Where
Greene County, 2.13 mi E of Jamestown
Measured
2.75 in hail
Reported by
Public
Coordinates
39.650, -83.690

Flood, Greene

When
April 4, 11:15 PM EST to April 5, 1:15 AM EST
Where
Greene County, 0.7 mi ESE of Bellbrook to 0.84 mi ESE of Bellbrook
Cause
Heavy Rain
Reported by
Public
Coordinates
39.624, -84.059

The intersection of State Route 725 and Penewit Road was closed due to high water.

Flood, Greene

When
April 4, 11:15 PM EST to April 5, 1:15 AM EST
Where
Greene County, 0.56 mi SE of Washington Mills to 0.44 mi SE of Washington Mills
Cause
Heavy Rain
Reported by
Public
Coordinates
39.645, -84.041

The road was closed near the intersection of Stewart Road and Washington Mill due to high water.

Flood, Warren

When
April 4, 11:15 PM EST to April 5, 1:15 AM EST
Where
Warren County, 1.27 mi ENE of Crosswick to 0.77 mi NE of Crosswick
Cause
Heavy Rain
Reported by
Public
Coordinates
39.540, -84.060

High water was reported across parts of U.S. Route 42 in Wayne Township.

Flood, Clark

When
April 4, 11:30 PM EST to April 5, 1:30 AM EST
Where
Clark County, Clifton to 0.41 mi E of Clifton
Cause
Heavy Rain
Reported by
Public
Coordinates
39.800, -83.830

High water was reported on several roads in Clifton.

Flood, Darke

When
April 4, 11:30 PM EST to April 5, 1:30 AM EST
Where
Darke County, Weimers Mill to 0.73 mi S of Weimers Mill
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.120, -84.670

A portion of State Route 571 was closed due to high water.

Flood, Shelby

When
April 5, 12:15 AM EST to 2:15 AM EST
Where
Shelby County, 2.1 mi SW of Houston to 1.92 mi SW of Houston
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.230, -84.360

The road was closed due to high water near the intersection of Russia-Versailles Road and State Route 48.

Flood, Shelby

When
April 5, 12:15 AM EST to 2:15 AM EST
Where
Shelby County, 2.1 mi SE of Hardin Station to 1.8 mi SE of Hardin Station
Cause
Heavy Rain
Reported by
Public
Coordinates
40.250, -84.220

The road was closed due to high water near the intersection of Lindsey and Shenk Roads.

Flood, Shelby

When
April 5, 12:15 AM EST to 2:15 AM EST
Where
Shelby County, 1.58 mi W of Anna to 2.18 mi WSW of Anna
Cause
Heavy Rain
Reported by
Public
Coordinates
40.400, -84.200

High water was reported in the 12000 block of State Route 119.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1243772, 1243773, 1245653, 1245654, 1245655, 1245656, 1245657, 1245651, 1245652, 1245658, 1245660, 1245661, 1245662, 1245663, 1245664, 1245665, 1245666, 1245667.